# SDR 2008FA0000722

- Difficulty date: October 29, 2008
- Submitted: October 29, 2008
- Operation: General aviation
- Aircraft: N1401E
- Make and model: Cessna 172N
- Aircraft serial: 17270986
- Aircraft time: 10,465 hours
- Engine: Lyc O320H2AD
- Engine time: 2,247 hours
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105217
- Part serial: 75CO7217
- Condition: Damaged
- Location: Engine
- Part time: 247 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT WAS MAKING 3RD TOUCH AND GO, ON CLIMBOUT ENGINE STARTED VIBRATING EXCESSIVELY, POWER WAS REDUCED AT PATTERN ALTITUDE, MIXTURE ADJUSTED, SWITCHED MAGNETO'S FROM R TO L WITH NO CHANGE IN THE VIBRATION.  AIRCRAFT LANDED AND SUBSEQUENT OPERATION WHILE TAXIING TO PARKING NO VIBRATION WAS ENCOUNTERED.  A RUN UP WAS ACCOMPLISHED AND AT ENGINE OPERATION ABOVE 1800 RPM THE VIBRATION REOCCURRED.  MAINTENANCE DISCOVERED THE PROBLEM TO BE THE CARBURETOR ACCELERATION DISCHARGE TUBE WAS MISSING AND HAD BEEN INGESTED BY THE ENGINE. THE ENGINE AND CARBURETOR HAD 246.9 HOURS SINCE OVERHAUL BY TEXTRON LYCOMING.
